Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 125, NWS Cleveland, OH

July 10, 20194 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2019, 7:04 PM EDT for 4 counties in Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2019, 7:04 PM EDT (23:04 UTC)
Expired
Jul 10, 2019, 7:45 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:48 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 10, 3:48 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
348 PM EDT Wed Jul 10 2019

.SYNOPSIS...
High pressure will move east off the Mid-Atlantic coast tonight.
A cold front will move east across the area Thursday morning.
High pressure will build east across the region Friday and
Saturday. Another cold front will move east across the area
Saturday night followed by high pressure Sunday from the
northwest.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...

Humidity will increase this evening and create rather muggy
conditions overnight as dewpoints rise into the lower 70s. The
warm and humid advection will increase instability from minimal
readings currently. Widely scattered convection has developed
across the region and this will persist into the evening. Wind
shear is low and DCAPE over the western half of the forecast
area is low at about 600 j/kg. DCAPE is higher further east but
instability is lower. Overall the expectation is convection will
remain sub severe overnight.

On Thursday the cold front to our northwest presently will be
slowly progressing across the region from late morning in the
west through the eastern counties in the afternoon. Moisture and
instability will pool near the boundary and instability will
spike quickly in the morning east of the boundary. PW values
will be rather high too from 1.8 to 2.1" and heavy downpours are
likely east of I-71 and south of I-90. Wind shear will increase
to 20-30 knots which will help to organize the storm structure.
The convection will likely be ongoing in the morning and
intensify and increase in coverage as it moves east toward PA.
Damaging winds and some large hail are the expected threats.
Dewpoints will be oppressively high in the 74-77F range with max
temperatures in the mid 80s.

Following the frontal passage, cooler and less humid air will
filter into the region Thursday night. Lingering POPs from GKJ
to Holmes County will drop off quickly in the early evening.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

The short term begins with quite a nice day with high pressure
building in along with a cooler, drier air mass. Given the air
mass characteristics, mostly sunny skies are expected all day on
Friday. Beyond Friday, precipitation chances are a little
muddied. Lesser defined short wave troughs are expected to move
through northwest flow on Saturday through Monday, forcing
localized areas of precipitation on each of these days. For this
reason, there is rather widespread low pops on each day, though
it's likely that these pops will become more defined as these
smaller scale features becomes better resolved in the near term.
For the most part, areas that don't receive rain should be
mostly sunny with temperatures in the 80s, potentially higher on
Monday with heights rises expected.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

Southerly flow expected to develop on Tuesday as remnants of
possible tropical storm system over the Gulf of Mexico makes its way
north through the Mississippi Valley and eastern Ozarks on Tuesday
and possibly through our local region on Wednesday and Thursday.
However, given that it's a week out, there is a significant amount of
uncertainty of the track of the low and other variables associated
with the tropical system. However, several long term models are
projecting this tropical system to have some sort of impact on our
area.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...

Conditions will remain VFR for most of the area today and
tonight with a chance of thunderstorms near the Toledo and
Findlay terminals this evening. A lake breeze is currently
impacting Erie and is just north of Cleveland. Lake breeze is
expected to push south of Cleveland but confidence is somewhat
low in timing. Overnight, there is a potential of patchy fog
for Mansfield, Akron/Canton, and Youngstown with high dew
points in the area. Tomorrow morning and afternoon, showers and
thunderstorms are expected to impact the eastern terminals which
may result in Non-VFR conditions. Some thunderstorms could be
strong after 18Z.

OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday
into Sunday.

&&

.MARINE...

Weak southerly flow will continue today ahead of a cold front
currently located from the western Upper Peninsula of Michigan and
extending southeast through the Central Plains. This cold front
along with scattered showers and thunderstorms are expected to cross
the lake front west to east through the day on Thursday, veering the
winds to westerlies Thursday afternoon and eventually out of the
north late Thursday night. Redevelopment of thunderstorms possible
across the eastern end of the lake Thursday afternoon. A couple
nearshore zones may briefly touch Small Craft Advisory late Thursday
night. Weak high pressure will build in on Friday resulting in weak
and variable winds and a rather calm lake. Flow should be
predominantly out of the southwest on Saturday with high pressure to
our southwest and low pressure to our northeast.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Campbell
MARINE...Saunders
Hazardous weather outlook, Jul 10, 10:24 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1024 AM EDT Wed Jul 10 2019

OHZ003-006>008-017-018-027-111430-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-
1024 AM EDT Wed Jul 10 2019

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Heat index values will reach the upper 90s today. Persons should be
careful to avoid strenuous activities outdoor and take frequent
breaks if working outside.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>013-019>021-028>031-036-037-047-089-111430-
Erie-Lorain-Cuyahoga-Lake-Geauga-Huron-Medina-Summit-Crawford-
Richland-Ashland-Wayne-Marion-Morrow-Knox-Ashtabula Lakeshore-
1024 AM EDT Wed Jul 10 2019

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-022-023-032-033-038-PAZ001>003-111430-
Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes-
Northern Erie-Southern Erie-Crawford-
1024 AM EDT Wed Jul 10 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight risk for severe thunderstorms Thursday. The main
threat will be damaging thunderstorm wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-111430-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1024 AM EDT Wed Jul 10 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 10, 6:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
648 PM EDT Wed Jul 10 2019

OHZ006-008-018-102330-
Seneca-Wood-Sandusky-
648 PM EDT Wed Jul 10 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA...WESTERN
SANDUSKY AND CENTRAL WOOD COUNTIES...

At 647 PM EDT, a strong thunderstorm was located over Bowling Green,
moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bowling Green, Gibsonburg, Woodville, Pemberville, Luckey, Bradner,
Wayne, Risingsun, Cygnet, Lindsey, Portage, Jerry City, Tontogany,
Helena, West Millgrove, Burgoon and Kansas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4126 8377 4144 8376 4146 8322 4119 8325
TIME...MOT...LOC 2247Z 273DEG 21KT 4135 8368

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:48 PM EDTSpecial Weather StatementCLEWood42 min
Jul 10, 7:17 PM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 10, 7:59 PM EDTSevere Thunderstorm WarningCLEHancock, Wood46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.